Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 298, NWS Louisville, KY

June 5, 2011Allen County, Barren County, Monroe County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2011, 1:46 PM CDT for Allen County, Barren County, Monroe County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2011, 1:46 PM CDT (18:46 UTC)
Expired
Jun 5, 2011, 2:06 PM CDT
In force
20 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen County, KY, Barren County, KY, Monroe County, KY

The radar

The Nashville radar (KOHX), 73 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 12:02 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2600 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WUUS53 KLMK 051846
SVRLMK
KYC003-009-171-051915-
/O.NEW.KLMK.SV.W.0298.110605T1846Z-110605T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
146 PM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 215 PM CDT

* AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND     
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER   
  MAYNARD...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT...
  FOUNTAIN RUN AND OAK FOREST...
  WALNUT HILL AND HOLLAND...
  MOUNT ZION AND AMOS...
  AKERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE 
HAIL...AND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3663 8588 3663 8608 3681 8614 3682 8603
      3663 8582 3662 8587
TIME...MOT...LOC 1844Z 330DEG 22KT 3675 8607
WIND...HAIL 60MPH 1.00IN

$$

13
1 follow-up statement
928 
WWUS53 KLMK 051906
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 PM CDT SUN JUN 5 2011

KYC003-009-171-051915-
/O.CAN.KLMK.SV.W.0298.000000T0000Z-110605T1915Z/
BARREN KY-ALLEN KY-MONROE KY-
206 PM CDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE...
SOUTHEASTERN ALLEN AND SOUTHERN BARREN COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED.

TREES AND POWER LINES WERE BLOWN DOWN AROUND SCOTTSVILLE AND 
ADOLPHUS.

LAT...LON 3663 8588 3663 8608 3681 8614 3682 8603
      3663 8582 3662 8587
TIME...MOT...LOC 1905Z 330DEG 22KT 3664 8599

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:14 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 5, 12:14 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
114 PM EDT SUN JUN 5 2011

...UPDATED FORECAST AND AVIATION DISCUSSION...

...FORECAST UPDATE...

AS SUSPECTED...THE STORMS THAT WERE NEAR EVANSVILLE PROPAGATED
MORE SOUTH-SOUTHEAST WHERE THE HIGHER SURFACE DEWPOINTS AND MORE
NEGATIVE LI/S RESIDE. THIS IS ALSO WHERE LAST NIGHT/S OUTFLOW
BOUNDARY FROM CONVECTION ACROSS INDIANA STOPPED. GIVEN THE
ATMOSPHERIC CONDITIONS ACROSS THIS REGION...SPC HAS ISSUED A SEVER
THUNDERSTORM WATCH. ALSO...THE SECOND LINE OF STORMS IN ILLINOIS
AND INDIANA HAVE DISSIPATED TO MAINLY RAIN SHOWERS WITH A FEW
ISOLATED THUNDERSTORMS. HAVE ADJUSTED LIKELY POPS TO ENCOMPASS OUR
SOUTHWESTERN AND SOUTHERN CWA...WITH CHANCE POPS /50 PERCENT/
ELSEWHERE FOR THE REST OF THE AFTERNOON. ALSO...ADJUSTED TEMPS
DOWN ONCE AGAIN...WITH THE SOUTHERN CWA REMAINING THE WARMEST /LOW
90S/. UPDATED PRODUCTS FOR FORECAST CHANGES AS WELL AS THE SEVERE
THUNDERSTORM WATCH HAVE BEEN ISSUED.

.SHORT TERM (TODAY AND TONIGHT)...

IT APPEARS WE WILL START THE DAY OFF MOSTLY CLEAR AND RELATIVELY
STABLE WITH OUTFLOW BOUNDARIES FROM SATURDAY NIGHTS STORMS TO OUR
NORTH MOVING SWD THRU MOST/ALL OUR FORECAST AREA AND SENDING
DEWPOINTS DOWN INTO THE LOWER/MID 60S. OUR FAR SWRN AREAS MAY STAY
WITH DEWPOINTS AROUND 70 BY SUNRISE. SOME RECOVERY WILL TAKE PLACE
AS WE HEAT UP SUNDAY WITH CDFNT EXPECTED TO BE POSITIONED FROM
CENTRAL/SOUTHERN INDIANA ESE INTO NERN KY NEAR THE OHIO RIVER.

FRONT SHOULD SHIFT SEWD INTO CENTRAL KY DURG THE AFTERNOON WITH
MID/UPPER NW FLOW AND LIKELY STALL IN SWRN KY LATE TNGT. WITH THIS
FORECAST...HAVE THE MOST FAITH IN THE NAM/HRRR/LOCAL WRF WHICH ALL
SHOW THE CURRENT CONVECTIVE DEVELOPMENT IN NORTHERN MISSOURI AND
MOVEMENT INTO OUR N/NWRN FA BY MIDDAY IN A WEAKENING PHASE...BEFORE
STRENGTHENING IT SOMEWHAT DURING THE AFTERNOON. DOUBT INSTABILITY
WILL RECOVER TO THE LEVELS OF YESTERDAY...HOWEVER WITH OLD OUTFLOW
BOUNDARIES AROUND AS WELL AS THE FRONTAL BNDRY...WILL LEAVE A
MENTION OF ISOLATED TO SCATTERED TSTMS IN THE FORECAST...WITH THE
GREATEST COVERAGE/INTENSITY IN THE AFTERNOON/EARLY EVENING...
ASSOCIATED WITH PEAK HEATING. THE BEST TIME AND PLACE FOR BLOSSOMING
STORMS APPEARS TO BE ACROSS OUR ERN COUNTIES IN THE LATE
AFTERNOON/EARLY EVENING...WHERE POPS WILL BE THE HIGHEST.

EXPECT TEMPS AND DEWPOINTS LOWER THAN YESTERDAY WITH THE POSSIBLE
EXCEPTION OF OUR FAR SWRN FORECAST AREA...BUT EVEN THERE...HEAT
INDICES SHOULD LEVEL OFF IN THE MID/UPPER 90S.

TSTM CHCS SHUD BE ON THE WANE AFTER 00Z MON AS AN INFLUX OF DRIER
AIR MOVES NE TO SW ACROSS OUR REGION. TEMPS SHUD SETTLE INTO THE
MID/UPPER 60S MOST PLACES.

.LONG TERM (MONDAY - SUNDAY)...

MONDAY - WEDNESDAY...

UPPER LEVEL RIDGE AXIS WILL BEGIN TO SLIDE EAST ON MONDAY...
CENTERING ITSELF OVER THE TENNESSEE VALLEY BY TUESDAY AFTERNOON.
PORTIONS OF THE CWA EAST OF I 65 WILL BE ON THE PERIPHERY OF THE
RIDGE...HOWEVER ENOUGH INHIBITION FROM SUBSIDENCE WITH H5 RIDGE
APPEARS TO BE IN PLACE TO LIMIT CONVECTIVE ACTIVITY AND HAVE REMOVED
SLIGHT CHANCES FOR A THUNDERSTORM FROM THE GRIDS. IT APPEARS THAT
WEAK FRONTAL BOUNDARY THAT WAS GOING TO STALL OUT OVER THE REGION
WILL BE WASHED OUT BY THIS TIME SO NO REAL TRIGGER APPEARS TO EXIST
OTHER THAN SFC HEATING. CANNOT COMPLETELY RULE OUT A THUNDERSTORM...
HOWEVER WEAK CAP AND LACK OF A TRIGGER GIVES ENOUGH CONFIDENCE TO
MAKE THE FORECAST DRY. HIGH TEMPERATURES ARE EXPECTED TO BE WARMER
THAN SUNDAY WITH THE MERCURY PEAKING IN THE UPPER 80S OVER THE
BLUEGRASS TO THE LOWER 90S WEST OF I 65. LOWS ON MONDAY NIGHT WILL
RANGE FROM THE MID 60S IN THE BLUE GRASS TO THE UPPER 60S WEST OF I
65.

TUESDAY WILL BRING A STRONGER INFLUENCE FROM THE UPPER RIDGE AS
IT CENTERS NEAR THE REGION AND H85 TEMPS WARM TO NEAR 20 C. EXPECT
LITTLE IN THE WAY OF SKY COVER SO EXPECT OPTIMAL SFC HEATING
CONDITIONS. THIS WILL PUT THE MERCURY SOLIDLY IN THE LOW TO MID 90S.
COULD EVEN FLIRT WITH SOME 96 AND 97 DEGREE READINGS IN OUR
SOUTHWESTERN CWA. WEDNESDAY WILL BRING CONTINUED INFLUENCE FROM THE
UPPER RIDGE HOWEVER THE AXIS WILL MAKE ITS WAY EAST OF THE
APPALACHIANS BY THIS TIME. EXPECT SLIGHTLY MORE SKY COVER BY
WEDNESDAY AS GULF MOISTURE ON THE BACK SIDE OF THE UPPER RIDGE
SLIDES INTO THE AREA FROM THE SOUTHWEST. HAVE GONE ONLY SLIGHTLY
COOLER WITH HIGHS TO ACCOUNT FOR MORE SKY COVER AS H85 TEMPS AROUND
20 C CONTINUE. EXPECT THE MERCURY AROUND 90 IN THE BLUE GRASS WITH
HIGHS UP TO 95 OVER THE WESTERN CWA.

PREVIOUS DISCUSSIONS HAD HINTED AT THE LACK OF A TELLING SUBSIDENCE
INVERSION ON FORECAST SOUNDINGS WITH UPPER RIDGE IN PLACE. 12Z NAM
FORECAST SOUNDINGS NOW SHOW MORE REASONABLE INHIBITION THAT BETTER
MATCHES THE ENVIRONMENT/PATTERN WE WILL BE IN. THIS ADDS CONFIDENCE
THAT WE WILL STAY DRY THROUGH MID WEEK AND THAT MEDIUM RANGE MODELS
ARE JUST NOT PICKING UP ON IT ALL THAT WELL.

THURSDAY - SATURDAY...

UPPER LEVEL RIDGE WILL BREAK DOWN TOWARD THE END OF THE WEEK AS
SHORTWAVE SCOOTS ACROSS THE HUDSON BAY AND ASSOCIATED SURFACE LOW
DRAGS A FRONTAL BOUNDARY NEAR THE AREA. THIS BOUNDARY IS EXPECTED TO
STALL JUST NORTH OF THE CWA AND WILL BRING A MORE UNSETTLED PATTERN
BACK IN THE FORECAST. HAVE CONTINUED THE MAINLY DIURNAL TREND OF
ISOLATED TO SCATTERED CONVECTION FROM THURSDAY THROUGH SATURDAY AS
FRONTAL BOUNDARY REMAINS STALLED. HAVE KEPT CHANCES FOR PRECIPITATION
PRETTY GENERAL FOR NOW DUE TO UNCERTAINTY OF EXACTLY WHERE BOUNDARY
WILL SET UP...HOWEVER BEST CHANCES FOR CONVECTIVE ACTIVITY APPEAR TO
BE ALONG AND NORTH OF THE I 64 CORRIDOR. EXPECT A SLIGHT COOL DOWN
DURING THIS TIME PERIOD AS WELL ALTHOUGH TEMPS SHOULD STAY ABOVE
NORMAL AS WE STAY ON THE SOUTH SIDE OF THE BOUNDARY. HIGHS ON
THURSDAY WILL RANGE FROM THE UPPER 80S IN THE NORTH CLOSE TO THE
FRONT TO AROUND 90 IN SOUTH CENTRAL KENTUCKY. BY SATURDAY...HIGH
TEMPS WILL HAVE COOLED TO MID 80S IN THE NORTH TO THE UPPER 80S
ACROSS THE SOUTH.

&&

.AVIATION (18Z TAF ISSUANCE)...

STRONG MCS IS APPROACHING BWG AT THIS TIME...WINDS WILL GUST OUT OF
THE NORTHWEST AT LEAST 35 KNOTS STARTING AROUND THE BEGINNING OF
THIS TAF PERIOD. CAN ALSO EXPECT LOWER VIS AND CIG /TEMPORARY IFR
VIS/. ONCE THIS PASSES...CONDITIONS SHOULD IMPROVE THROUGH THE REST
OF THE TAF PERIOD...WITH GENERALLY LIGHT NORTHERLY WINDS EXPECTED.

OTHER TAF SITES...EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO BE
POSSIBLE THROUGH THE AFTERNOON. WILL LEAVE VCTS AND CB GROUP IN THE
SDF AND LEX TAFS FOR THIS AFTERNOON. ALL ACTIVITY SHOULD BE ENDING
BY LATE EVENING AS THE FRONT MOVES THROUGH ALL TAF SITES. AS THE
FRONT PASSES...WINDS WILL SHIFT TO THE NORTH-NORTHWEST FOLLOWED BY
AN INFLUX OF DRIER AIR.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........MJP
SHORT TERM.....DK/11
LONG TERM......BJS
AVIATION.......MJP
Hazardous weather outlook, Jun 5, 10:32 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1132 AM EDT SUN JUN 5 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1132 AM EDT SUN JUN 5 2011 /1032 AM CDT SUN JUN 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE DURING
THE AFTERNOON OR EARLY EVENING...WILL FORM ALONG A SLOW MOVING
FRONTAL BOUNDARY. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE
DAMAGING WINDS...WITH HAIL AND CLOUD TO GROUND LIGHTNING BEING
SECONDARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A HOT AND HUMID AIRMASS WILL SETTLE OVER THE OHIO VALLEY TUESDAY
AND WEDNESDAY. EXPECT TEMPERATURES TO RANGE FROM THE LOW TO MID
90S...WITH HEAT INDEX VALUES IN THE MID TO UPPER 90S DURING THE
AFTERNOON HOURS. USE CAUTION AND REMAIN HYDRATED IF ENGAGED IN
OUTDOOR STRENUOUS ACTIVITY DURING THE HEAT OF THE DAY.

ALSO...THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY AS
ANOTHER FRONTAL BOUNDARY STALLS NEAR THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING WIND
OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE TODAY.

DK/BJS/MJP

In the hours before

Local storm report, Jun 5, 12:47 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
147 PM EDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             BOWLING GREEN           36.97N  86.44W
06/05/2011  E0.75 INCH       WARREN             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100850

RL
Local storm report, Jun 5, 12:55 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
155 PM EDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     TSTM WND DMG     BOWLING GREEN           36.97N  86.44W
06/05/2011                   WARREN             KY   BROADCAST MEDIA

            NUMEROUS POWER OUTAGES ACROSS THE CITY

&&

EVENT NUMBER LMK1100851

RL
Local storm report, Jun 5, 1:00 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
200 PM EDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             BOWLING GREEN           36.97N  86.44W
06/05/2011  E1.00 INCH       WARREN             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100852

RL
Local storm report, Jun 5, 1:17 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
217 PM EDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TSTM WND GST     5 SSW BOWLING GREEN     36.91N  86.48W
06/05/2011  M66 MPH          WARREN             KY   COCORAHS

&&

EVENT NUMBER LMK1100853

RL
Local storm report, Jun 5, 1:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
219 PM EDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     HAIL             5 SSW BOWLING GREEN     36.91N  86.48W
06/05/2011  E1.00 INCH       WARREN             KY   COCORAHS

&&

EVENT NUMBER LMK1100854

RL
Special weather statement, Jun 5, 1:35 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT SUN JUN 5 2011

KYZ073>075-051900-
ALLEN-BARREN-MONROE-
135 PM CDT SUN JUN 5 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS OVER BARREN RIVER LAKE...

AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF SCOTTSVILLE...MOVING
SOUTHEAST AT 40 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY
WINDS TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL IMPACT...
  WALNUT HILL AND TRACY...
  FOUNTAIN RUN AND LAMB...
  AKERSVILLE AND FLIPPIN...
  FREETOWN...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 500 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3663 8600 3684 8619 3690 8611 3662 8569
      3662 8570 3662 8575
TIME...MOT...LOC 1834Z 316DEG 39KT 3680 8607

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:17 AM CDTSevere Thunderstorm WarningLMKOhio43 min
Jun 5, 11:49 AM CDTSevere Thunderstorm WarningLMKButler, Logan, Ohio, Warren41 min
Jun 5, 12:25 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren41 min
Jun 5, 12:54 PM CDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren51 min
Jun 5, 1:35 PM CDTSpecial Weather StatementLMKMonroe25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.